Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Nayatani's metric and conformal transformations of a Kleinian manifold


Author: Yasuhiro Yabuki
Journal: Proc. Amer. Math. Soc. 136 (2008), 301-310
MSC (2000): Primary 53A30; Secondary 22E40
Published electronically: October 5, 2007
MathSciNet review: 2350417
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: According to Schoen and Yau (1988), an extensive class of conformally flat manifolds is realized as Kleinian manifolds. Nayatani (1997) constructed a metric on a Kleinian manifold $ M$ which is compatible with the canonical flat conformal structure. He showed that this metric $ g_N$ has a large symmetry if $ g_N$ is a complete metric. Under certain assumptions including the completeness of $ g_N$, the isometry group of $ (M,g_N)$ coincides with the conformal transformation group of $ M$. In this paper, we show that $ g_N$ may have a large symmetry even if $ g_N$ is not complete. In particular, every conformal transformation is an isometry when $ (M,g_N)$ corresponds to a geometrically finite Kleinian group.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53A30, 22E40

Retrieve articles in all journals with MSC (2000): 53A30, 22E40


Additional Information

Yasuhiro Yabuki
Affiliation: Mathematical Institute, Tohoku University, 980-8578 Sendai, Japan
Email: sa3m30@math.tohoku.ac.jp

DOI: http://dx.doi.org/10.1090/S0002-9939-07-09022-3
PII: S 0002-9939(07)09022-3
Keywords: Nayatani's metric, geometrically finite, conformally flat.
Received by editor(s): June 15, 2006
Received by editor(s) in revised form: November 24, 2006
Published electronically: October 5, 2007
Communicated by: Richard A. Wentworth
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.